[Skip to Content]
[Skip to Content Landing]
Article
April 9, 1927

THE NATURE OF SHOCK SYMPTOMS OCCASIONALLY FOLLOWING DRUGS OR VACCINES

Author Affiliations

NEW YORK; CHICAGO
From the department of dermatology and syphilology, Columbia University College of Physicians and Surgeons, New York, and the department of pathology, University of Illinois College of Medicine, Chicago.

JAMA. 1927;88(15):1128-1132. doi:10.1001/jama.1927.02680410004002
Abstract

The etiology and nature of certain manifestations following immediately or shortly after the injection of drugs or foreign proteins, such as serums, vaccines or nonspecific agents, have been the subject of studies since the first observations of these phenomena in medical therapy. The true recognition of their mechanism, i. e., the participation of the organs and tissues involved in such a general body reaction, had to be known in order to overcome the disturbances connected with them.

PREVIOUS OBSERVATIONS  It is quite easy to understand why the usual physiologic and pharmacologic methods have as yet failed to reveal the mechanism of these attacks, because of their appearance in human beings only and because of their apparent dependence on certain individual factors. Practitioners and clinicians know that certain patients will always react with an attack of more or less severity after the administration of serums or arsphenamines, while others tolerate high

First Page Preview View Large
First page PDF preview
First page PDF preview
×